MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE CORE 15-INCH MONITOR; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE CORE 15-INCH MONITOR; LARYNGOSCOPE, RIGID
Model Number 0570-0404
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported glidescope core 15-inch monitor was returned to verathon for evaluation due to the initially reported charging/power management issue.A verathon technical service representative was able to confirm the reported battery charging issue in addition to identifying evidence of a thermal event on and around the internal battery assembly.The identified thermal damage included the battery's wires, the battery's plastic, and the interior of the monitor's housing.Due to the identified damage, verathon provided the customer a replacement monitor.Verathon notified the supplier of the glidescope core 15-inch monitor who performed a failure analysis.Verathon also coordinated an additional investigation of the damaged monitor which was completed by an independent third-party laboratory.Investigation findings indicate that the failure was caused by a mechanical short circuit between energized battery components and nearby conductive materials.It was not the result of an electrochemical failure within one or more of the battery cells.The mechanical short was caused by portions of the connector tab between the battery's cells penetrating the battery's shrink wrap and contacting conductive portions of the device's frame.Observations made during the investigation also indicated no visible signs of thermal damage were apparent from the exterior of the monitor, confirming that the thermal event was retained internally within the monitor and isolated to the battery assembly and adjacent components.Review of complaint history for the reported monitor serial number "(b)(4)" did not identify any previous complaints.Review of complaint history in the past ten years for all verathon battery-powered monitors did not identify any similar incidents or trends exceeding acceptable limits.Review of the system risk assessment confirmed that the risk associated with the hazardous situation has been adequately captured and characterized.Verathon will continue to monitor for trends.
 
Event or Problem Description
A verathon technical service representative reported that during a device evaluation of a customer's returned glidescope core 15-inch monitor, evidence of a thermal event on and around the internal battery assembly was identified.The initial reported issue identified by a verathon sales representative while on-site at the customer's facility, reported that the monitor would not stay charged and would power off immediately after being unplugged from its power source.Upon identifying the power issue with the device, neither the verathon sales representative nor the customer reported any occurrence of a thermal event or notice any evidence to the internal thermal damage later found inside the monitor.

Brand Name
GLIDESCOPE CORE 15-INCH MONITOR
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key15855446
Report Number9615393-2022-00207
Device Sequence Number15060302
Product Code CCW
UDI-Device Identifier00879123006639
UDI-Public010087912300663911220318
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number0570-0404
Device Catalogue Number0270-1033
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Initial Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown